Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 19, 2010, 3:50 AM CDT for 5 counties in Texas. It took effect at Mar 19, 2010, 11:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2010, 3:50 AM CDT (08:50 UTC)
- In effect from
- Mar 19, 2010, 11:00 AM CDT
- Expired
- Mar 19, 2010, 5:14 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102 WWUS74 KBRO 190850 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 AM CDT FRI MAR 19 2010 TXZ250-251-253>257-191700- /O.NEW.KBRO.WI.Y.0004.100319T1600Z-100320T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 350 AM CDT FRI MAR 19 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. SURFACE LOW PRESSURE OVER NORTHERN TEXAS WILL INTERACT WITH A BROAD AREA OF HIGH PRESSURE OVER THE GULF OF MEXICO. STRONG WINDS ABOVE 30 MPH WITH GUSTS TO 40 MPH WILL MOVE LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO FURNITURE...TRASH CANS...PORTABLE BASKETBALL PORTS AND OTHER HOUSEHOLD ITEMS. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE ESPECIALLY ON BRIDGES AND OVERPASSES AND IN ANY CROSS WINDS. PEOPLE SENSITIVE TO SPRING POLLEN SHOULD PROTECT THEIR FACE FROM THE WIND TO AVOID AN INCREASE OF ALLERGY SYMPTOMS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ JE
2 follow-up statements
469 WWUS74 KBRO 191727 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1227 PM CDT FRI MAR 19 2010 TXZ250-251-253>257-200130- /O.CON.KBRO.WI.Y.0004.000000T0000Z-100320T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1227 PM CDT FRI MAR 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SURFACE LOW PRESSURE OVER NORTHERN TEXAS WILL INTERACT WITH A BROAD AREA OF HIGH PRESSURE OVER THE GULF OF MEXICO. STRONG WINDS ABOVE 30 MPH WITH GUSTS TO 40 MPH WILL MOVE LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO FURNITURE...TRASH CANS...PORTABLE BASKETBALL PORTS AND OTHER HOUSEHOLD ITEMS. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE ESPECIALLY ON BRIDGES AND OVERPASSES AND IN ANY CROSS WINDS. PEOPLE SENSITIVE TO SPRING POLLEN SHOULD PROTECT THEIR FACE FROM THE WIND TO AVOID AN INCREASE OF ALLERGY SYMPTOMS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
379 WWUS74 KBRO 192214 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 514 PM CDT FRI MAR 19 2010 ...DIMINISHING TREND TO CONTINUE FOR WINDS... .SOUTHEAST WINDS TO SLOWLY DIMINISH LATE THIS AFTERNOON AS AFTERNOON HEATING ENDS. WINDS ALOFT AND AT THE SURFACE CONTINUE TO TREND DOWNWARD AS SUNSET APPROACHES AND A COLD FRONT ENTERS WEST CENTRAL TEXAS. SOME GUSTY PERIODS ARE EXPECTED THROUGH THE EVENING BUT SUSTAINED WINDS AND GUSTS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. TXZ250-251-253>257-192315- /O.CAN.KBRO.WI.Y.0004.000000T0000Z-100320T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 514 PM CDT FRI MAR 19 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. SOUTHEAST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH THROUGH SUNSET THEN DIMINISH 10 TO 20 MPH THROUGH MIDNIGHT. STRONGEST WINDS EXPECTED ALONG AND EAST OF HIGHWAY 77. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:34 AM CDT, 16 minutes earlier.
Area forecast discussion, Mar 19, 3:34 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 AM CDT FRI MAR 19 2010
.SHORT TERM /FRIDAY MORNING THROUGH SATURDAY 7 PM/...
THE MAIN SHORT TERM HAZARD FOR FRIDAY WILL BE THE STRONG WINDS
EXPECTED DURING THE DAYTIME HOURS. A STRONG LOW LEVEL JET OF 35 TO 40
KNOTS IS ALREADY PRESENT SINCE 6Z. VERY LITTLE OF THIS ENERGY IS
CURRENTLY MIXING TO THE SURFACE DUE TO BOUNDARY LAYER DETACHMENT.
SHORTLY AFTER THE SUN COMES OUT ON FRIDAY TURBULENT MIXING WILL MIX
THE BOUNDARY LAYER BRINGING TO THE SURFACE WINDS BETWEEN 25 TO 30
KNOTS WITH A FEW GUSTS BETWEEN 35 TO 36 KNOTS. THE GFS AND NAM ARE
BOTH FORECASTING 925 WINDS OF 35 KNOTS BETWEEN FOR THE NOCTURNAL JET
AND AROUND 30 KNOTS DURING THE DAY ON FRIDAY. THE VAD WIND PROFILE
IS SHOWING ALREADY WINDS OF 40 KNOTS AROUND 925 MB. USING THE
CONSERVATIVE APPROACH THAT HALF OF THE ENERGY AT 925 MB WILL MIX TO
THE SURFACE WILL PRODUCE WINDS BETWEEN 25 TO 28 KNOTS WITHOUT
CONSIDERING THE GUSTS. THE LACK OF MOISTURE ABOVE THE BOUNDARY LAYER
AND THE RELATIVELY LOW DEW POINTS EXPECTED FOR FRIDAY...AT BEST UPPER
50S...WILL LEAD TO ABUNDANT SUNSHINE IN THE MORNING HOURS AFTER
SUNRISE. A CU FIELD IS EXPECTED TO DEVELOP FROM BROWNSVILLE TO
FALFURRIAS. THE MODELS ARE HINTING AT THE DEVELOPMENT OF THIS CU
FIELD SHOWING HIGHER CLOUD COVER OVER THIS PREFERRED CU FIELD AREAS
THAN AT OTHER AREAS. BOTH THE HIGHER RESOLUTION MODELS AND THE
GLOBAL MODELS ARE IN VERY GOOD AGREEMENT FOR THE WINDY CONDITIONS
AHEAD OF THE FRONT. ALTHOUGH THE CONDITIONS ARE BORDER LINE TO ISSUE
A WIND ADVISORY WILL GO AHEAD WITH ONE SINCE THERE HAVE BEEN
PREVIOUS CASES WITH SIMILAR CONDITIONS WHEN WIND ADVISORIES HAVE
VERIFIED. THE LIMITED MOISTURE IS PROBABLY AN IMPORTANT FACTOR
TILTING THE DECISION TO ISSUE A WIND ADVISORY FOR FRIDAY AFTERNOON.
THE COUNTIES FOR THE ADVISORY ARE CAMERON ...WILLACY ... KENEDY...
HIDALGO ...AND BROOKS. THE STRONGEST WINDS WILL PROBABLY OCCUR IN
CAMERON AND WILLACY COUNTY DURING THE AFTERNOON HOURS OF FRIDAY.
FOR SATURDAY THE WINDS WILL SHIFT TO THE NORTH ALONG THE RIO GRANDE
RIVER SOMEWHERE BETWEEN NOON AND 3 PM DEPENDING HOW FAR FROM THE
COAST YOU ARE LOCATED. THE PRESSURE GRADIENT WILL RELAX CONSIDERABLY
ON SATURDAY MORNING AHEAD OF THE FRONT AS THE SURFACE LOW PRESSURE
LOCATED OVER NORTHERN MEXICO AND SOUTHWESTERN TEXAS DRIFTS OVER DEEP
SOUTH TEXAS. THIS WILL LEAD TO SOUTHEASTERLY WINDS AROUND 10 KNOTS
AFTER SUNRISE ON SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...COLD FRONT WILL BE
MOVING THROUGH THE REGION AT THE BEGINNING OF THE PERIOD.
NORTHWEST WINDS WILL INCREASE TO NEAR 30 MPH BEHIND THE FRONT.
WITH RH VALUES FALLING QUICKLY BEHIND THE FRONT AS WELL...HAVE
POSTED FIRE WEATHER WATCH FOR SUNDAY AFTERNOON FOR ELEVATED FIRE
ENHANCEMENT CONCERNS. LIGHT AND VARIABLE WINDS WILL REESTABLISH ON
SUNDAY AS HIGH PRESSURE MOVES INTO THE REGION. SKIES WILL QUICKLY
CLEAR BEHIND THE FRONT...WITH CONTINUED BELOW AVERAGE TEMPERATURES
INTO THE MIDDLE OF NEXT WEEK. MODELS STILL HAVING TIMING AND
STRENGTH ISSUES WITH NEXT FRONT SOMETIME BETWEEN THURSDAY AND
SATURDAY. FORECAST CONFIDENCE FOR FAR TERM FORECAST PRETTY LOW.
SOUTHEAST FLOW AHEAD OF THE FRONT WILL BRING SOME MOISTURE BACK TO
THE REGION...SO WHEN THE FRONT DOES MOVE THROUGH...SOME SLIGHT
CHANCES FOR SHOWERS ARE EXPECTED.
&&
.AVIATION...
MAIN AVIATION HAZARD TONIGHT WILL BE DEVELOPMENT OF NON-
CONVECTIVE WIND SHEAR...AS STRONG WINDS DEVELOP JUST ABOVE THE
SURFACE WHILE GENERALLY LIGHT WINDS PREVAIL. SURFACE WINDS WILL
RAPIDLY INCREASE AFTER SUNRISE FRIDAY...WITH LOW CLOUDS DEVELOPING
DUE TO STRONG AND MOIST ONSHORE FLOW. VFR ANTICIPATED THROUGH THE
NEXT 24 HOURS.
&&
.MARINE...
SMALL CRAFT ADVISORIES ARE ANTICIPATED FOR THE OFFSHORE WATERS
FOR FRIDAY AFTERNOON AND EVENING AS WELL AS FOR THE LAGUNA MADRE.
AFTER 7 PM FRIDAY EVENING THE SMALL CRAFT ADVISORIES ARE EXTENDED
TO ALL THE COASTAL WATERS WITH THE LAGUNA MADRE ADVISORY EXPIRING
AT 11 PM. THE SMALL CRAFT ADVISORIES FOR ALL THE OFFSHORE WATERS
CONTINUE INTO 7 AM SATURDAY. THE EXTENSION OF THESE SMALL CRAFT
ADVISORIES ARE LIKELY IN ASSOCIATION WITH THE SATURDAY COLD FRONT.
FOR FRIDAY AND SATURDAY SEAS ARE EXPECTED TO PEAK DURING THE EARLY
MORNING HOURS OF SATURDAY WITH SEAS OF AROUND 7 FEET IN THE
SOUTHMOST OFFSHORE WATERS. A SLIGHT DECREASE IN SEAS IS EXPECTED BY
THE END OF SATURDAY.
AT 2 AM SEAS ARE AROUND 3 FEET AT BUOY 42020 WITH SE WINDS AT 15
KNOTS.
LATE SATURDAY AFTERNOON THE NEXT FRONT BARRELS ACROSS THE COASTAL
WATERS. A SIGNIFICANT WIND SHIFT AND INCREASE WILL FOLLOW...WITH
WINDS REACHING 30 KNOTS SUSTAINED WITH FREQUENT GUSTS OF 35. GALE
WATCH HAS BEEN POSTED FOR THE COASTAL WATERS STARTING 3PM SATURDAY
AND RUNNING INTO SUNDAY MORNING. STRONG WINDS WILL QUICKLY ELEVATE
SEAS. CURRENT FORECAST HAS 10 FEET OFFSHORE...WHICH MAY NOT BE
HIGH ENOUGH. CONDITIONS WILL IMPROVE STEADILY INTO SUNDAY MORNING
AS HIGH PRESSURE MOVES INTO THE REGION. LIGHT WINDS WILL BE
ACCOMPANIED BY SEAS FALLING TO 2 TO 4 FEET BY MIDWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 63 80 45 / 0 0 20 10
BROWNSVILLE 77 63 82 44 / 0 0 20 0
HARLINGEN 81 62 81 42 / 0 0 20 0
MCALLEN 81 64 82 43 / 0 0 0 0
RIO GRANDE CITY 80 61 75 43 / 0 10 0 0
SOUTH PADRE ISLAND 72 58 71 48 / 0 0 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR TXZ248>255.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR TXZ250-251-253>257.
GM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
GMZ130-132-135-150-155-170-175.
SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 11 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM CDT SATURDAY
FOR GMZ170-175.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY
FOR GMZ150-155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
53/64Hazardous weather outlook, Mar 18, 3:41 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 341 PM CDT THU MAR 18 2010 GMZ130-132-135-150-155-170-175-TXZ248>257-191200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 341 PM CDT THU MAR 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE FROM 7 AM CDT FRIDAY UNTIL 7 AM CDT SATURDAY. A SMALL CRAFT ADVISORY WILL ALSO BE IN EFFECT FROM 0 TO 20 NAUTICAL MILES OFFSHORE FROM 7 PM CDT FRIDAY UNTIL 7 AM CDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT FOR THE LAGUNA MADRE FROM 9 AM CDT FRIDAY UNTIL 11 PM CDT FRIDAY. ANOTHER SMALL CRAFT ADVISORY OR A GALE WARNING MAY BE NEEDED ALONG THE LOWER TEXAS COAST SATURDAY AND SUNDAY DUE TO THE PASSAGE OF A COLD FRONT. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA IS LIKELY FRIDAY THROUGH SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR HIDALGO...BROOKS...KENEDY... WILLACY...AND CAMERON COUNTY FRIDAY DUE TO STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:58 AM CDT | Gale Watch | BRO | 23 hr | |
| Mar 19, 4:48 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.